# SDR CA010404014

- Difficulty date: March 16, 2001
- Submitted: April 12, 2001
- Operation: Air carrier
- Make and model: Pilats PC1245
- Aircraft time: 2,469 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2133 · Pressure Regulator/Outflow Valve
- Part: Outflow Valve
- Part number: 9599091121
- Condition: Failed
- Location: Cabin Pressure
- Part time: 2,744 hours, 2,401 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: B, A

## Discrepancy

(CAN) AIRCRAFT WAS REPORTED TO HAVE JUST REACHED CRUISING ALTITUDE AT FL 290. THE CABIN ALTITUDE WARNING LIGHT ON THE CAWS PANEL ILLUMINATED. THE CREW VERIFIED THAT THE CABIN ALTITUDE HAD CLIMBED TO ABOVE 10,700 FEET AND INITIATED AN EMERGENCY DESCENT. THE AIRCRAFT RETURNED TO BASE. A TEST OF THE PRESSURIZATION CONTROL SYSTEM WAS PERFORMED BY MAINTENANCE. THE TEST REQUIRES THE OUTFLOW VALVE TO FULLY CLOSE DURING A SEQUENCE OF EVENTS. THE VALVE FAILED TO CLOSE AS INDICATED IN THE PILATUS MAINTENANCE MANUAL, AND WAS SUBSEQUENTLY REPLACED.A GROUND TEST OF THE NEW VALVE, FOLLOWED BY A SATISFACTORY TEST FLIGHT AT 29,000 FEEET INDICATED THAT THERE WERE NO FURTHER PROBLEMS WITH THE PRESSURIZATION SYSTEM.
